Alert archive / Utah / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Grand Junction, CO

September 17, 2013Moffat County, Colorado; Daggett County, Uintah County, Utah

NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 17, 2013, 5:11 PM MDT for Moffat County, Colorado; Daggett County, Uintah County, Utah. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2013, 5:11 PM MDT (23:11 UTC)
Expired
Sep 17, 2013, 5:45 PM MDT
In force
34 min
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Moffat County, CO, Daggett County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 214 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 1:30 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS55 KGJT 172311
SVRGJT
COC081-UTC009-047-172345-
/O.NEW.KGJT.SV.W.0013.130917T2311Z-130917T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
511 PM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOFFAT COUNTY IN NORTHWEST COLORADO...
  EASTERN DAGGETT COUNTY IN NORTHEAST UTAH...
  NORTHEASTERN UINTAH COUNTY IN NORTHEAST UTAH...

* UNTIL 545 PM MDT

* AT 504 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES
  NORTHEAST OF VERNAL...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT 
  BROWNS PARK NATIONAL WILDLIFE REFUGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4100 10906 4100 10888 4067 10861 4050 10924
      4079 10950 4101 10913 4101 10906
TIME...MOT...LOC 2309Z 238DEG 23KT 4067 10922

HAIL...1.50IN
WIND...60MPH

$$

PF
2 follow-up statements
632 
WWUS55 KGJT 172333
SVSGJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
533 PM MDT TUE SEP 17 2013

COC081-UTC009-047-172345-
/O.CON.KGJT.SV.W.0013.000000T0000Z-130917T2345Z/
DAGGETT UT-MOFFAT CO-UINTAH UT-
533 PM MDT TUE SEP 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
UINTAH...NORTHWESTERN MOFFAT AND EASTERN DAGGETT COUNTIES UNTIL 545
PM MDT...

AT 532 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 32 MILES NORTHEAST
OF VERNAL...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  BROWNS PARK AREA OF NORTHWEST MOFFAT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4100 10906 4100 10888 4067 10861 4050 10924
      4079 10950 4101 10913 4101 10906
TIME...MOT...LOC 2333Z 238DEG 23KT 4075 10905

HAIL...1.50IN
WIND...60MPH

$$

PF
914 
WWUS55 KGJT 172341
SVSGJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
541 PM MDT TUE SEP 17 2013

COC081-UTC009-047-172351-
/O.EXP.KGJT.SV.W.0013.000000T0000Z-130917T2345Z/
DAGGETT UT-MOFFAT CO-UINTAH UT-
541 PM MDT TUE SEP 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UINTAH...
NORTHWESTERN MOFFAT AND EASTERN DAGGETT COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 4100 10906 4100 10888 4067 10861 4050 10924
      4079 10950 4101 10913 4101 10906
TIME...MOT...LOC 2341Z 238DEG 23KT 4078 10899

$$

PF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:02 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 17, 3:02 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
302 PM MDT TUE SEP 17 2013

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
ISSUED AT 302 PM MDT TUE SEP 17 2013

SOUTHERLY FLOW IN ADVANCE OF STRONG WEST COAST TROUGH HAS TAPPED
INTO LOWER LEVEL MONSOONAL MOISTURE. FIRST LINE OF SHOWERS AND
THUNDERSTORMS CURRENTLY MOVING ACROSS NW COLORADO AT 19Z/20Z TIME
FRAME. FARTHER UPSTREAM...STORMS THAT HAVE FIRED OVER THE UTAH
SPINE HAVE SPREAD INTO THE WRN UINTA BASIN. STORMS ON RADAR
LOOKING STRONG WITH SOME ROTATION. WITH SHEAR AXIS AHEAD OF THE
WEST COAST TROUGH ENHANCING DEEP LAYERED SHEAR...AGREED WITH THE
SEVERE THUNDERSTORM WATCH FOR THE NRN PORTION OF THE FORECAST
AREA THROUGH 03Z THIS EVENING.

STRONG THUNDERSTORM POSSIBLE SOUTH OF THE WATCH AREA...INCLUDING
THE VICINITY OF THE SAN JUAN MOUNTAINS LATER THIS AFTERNOON GIVEN
MONSOONAL MOISTURE THAT PERSISTS ACROSS THIS AREA. ENERGY ALOFT
DRAGS ACROSS SW COLORADO THIS EVENING...THEREFORE SHOWERS AND
STORMS MAY PERSIST BEYOND MIDNIGHT TONIGHT ACROSS THE SAN JUAN
MOUNTAINS AND ADJACENT LOWER VALLEYS (DURANGO TO PAGOSA SPRINGS).

STRONG TROUGH AXIS MOVING ACROSS THE NRN AND CENTRAL ROCKIES WILL
BE LIFTING NORTHEAST. LOWER LEVEL MONSOONAL MOISTURE REMAINS IN
PLACE ACROSS THE WESTERN SLOPE FOR AFTERNOON CONVECTION. PWATS
WILL BE LOWER FOR LOWER CAPE VALUES...BUT STILL SUFFICIENT MOISTURE FOR
ISOLATED STRONG THUNDERSTORMS THAT GENERATE GUSTY WINDS ACROSS
SOUTHWEST COLORADO GIVEN GRADIENT FLOW. CONVECTION DIES OUT FAIRLY
QUICKLY WEDNESDAY EVENING FOR CLEARING SKIES ACROSS THE ENTIRE REGION.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 302 PM MDT TUE SEP 17 2013

A PROGRESSIVE SERIES OF PACIFIC TROUGHS WILL BRING A ROLLER
COASTER RIDE OF SUNNY MILD WEATHER WITH BREEZY SHOWERS MIXED IN
OVER THE WEEKEND AND AGAIN NEXT WEDNESDAY.

THE DRY AND COOL AIR MASS WILL SETTLE OVER THE FORECAST AREA ON
THURSDAY. THE WEST TO EAST COOL FRONT LOOKS TO BE ORIENTED CLOSE
TO THE HIGHWAY 50 LINE. THIS WILL BRING 10 DEGREES OF COOLING TO
THE NORTH WITH LITTLE CHANGE SOUTH. FLOW ALOFT VEERS TO WNW.
THURSDAY NIGHT A RIDGE PROGRESSES INTO UTAH. UNDER CLEAR SKIES AND
LIGHT WINDS OVERNIGHT INVERSIONS WILL BECOME STRONG. LOW
TEMPERATURES WILL BE WELL BELOW NORMAL WITH NEAR FREEZING
TEMPERATURES IN THE CRAIG AREA.

FRIDAY THE UPPER RIDGE PASSES...FLOW BACKS TO SW... AND
TEMPERATURES RECOVER TO NEAR NORMAL. MOISTURE THAT WAS LURKING JUST
BELOW THE FOUR CORNERS BEGINS TO FLOW BACK INTO THE SOUTHERN ZONES
FOR A CHANCE OF CONVECTIVE SHOWERS SATURDAY. SW GRADIENT WINDS
INCREASE SATURDAY AFTERNOON AND OVERNIGHT. TEMPERATURES CLIMB
ABOVE NORMAL.

SUNDAY THE NEXT PACIFIC TROUGH PASSES TO THE NORTH. THE LATEST
MODEL GUIDANCE PRODUCES MORE SHOWERS AND STORMS THAN IN PREVIOUS
MODEL RUNS. THE ASSOCIATED COOL FRONT WITH THIS TROUGH IS
CURRENTLY PROGGED TO WEAKEN AND STAY WELL WEST OF THIS FORECAST AREA.

ANOTHER PACIFIC TROUGH WILL THREATEN THE AREA NEXT WEDNESDAY.
UNTIL THEN SW FLOW ALOFT WILL KEEP BREEZY AND MILD EARLY FALL WEATHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 302 PM MDT TUE SEP 17 2013

SCATTERED SHOWERS AND STORMS WILL CONTINUE TO 03Z THIS EVENING.
STORM MOTION WILL BE TO THE NORTHEAST AT 20KTS SOUTH...35KTS
NORTH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FROM
STRONG WIND GUSTS AND HAIL ACROSS NE UTAH AND FAR NW COLORADO
INCLUDING KVEL. SOME BRIEF MVFR VISIBILITIES ARE POSSIBLE DUE TO
LOW VIS IN HEAVIER SHOWERS AND STORMS AT ALL AREA AIRPORTS. EXPECT
ISOLATED STORMS AND SHOWERS TO CONTINUE BEYOND MIDNIGHT. LOW LEVEL
WIND SHEAR IS POSSIBLE THROUGH WEDNESDAY MORNING AS STRONG SW
WINDS CONTINUE AT AND ABOVE MOUNTAIN TOP LEVEL. WEDNESDAY
SCATTERED CONVECTION WITH LOCAL MVFR CIGS WILL CONTINUE... MAINLY
ALONG THE COLORADO SPINE...AHEAD OF THE COOL FRONT. EXPECT
MODERATE TURBULENCE IN STRONG SW GRADIENT WINDS WEDNESDAY
AFTERNOON.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.

UT...NONE.

&&

SHORT TERM...PF
LONG TERM...JOE
AVIATION...JOE
Hazardous weather outlook, Sep 17, 9:27 AM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
927 AM MDT TUE SEP 17 2013

COZ001>014-017>023-UTZ022>025-027>029-181300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
927 AM MDT TUE SEP 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...ESPECIALLY ACROSS THE NORTHERN AREAS. STRONG GUSTY WINDS
TO 50 MPH WILL BE THE MAIN THREAT...BUT ISOLATED STORMS MAY
PRODUCE PEA TO MARBLE SIZED HAIL. ISOLATED SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DRY COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY AFTERNOON
AND EVENING BRINGING A SLIGHT CHANCE FOR SOME SHOWERS AND STORMS
MAINLY UP NORTH. ONCE IT PASSES...EXPECT CLEAR SKIES AS HIGH
PRESSURE BUILDS IN WITH COOL TEMPERATURES EXPECTED THURSDAY
BEFORE A WARM UP STARTS FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT EXCESSIVE WIND OR HAIL TO THE GRAND JUNCTION FORECAST
OFFICE.

In the hours before

Special weather statement, Sep 17, 3:50 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
350 PM MDT TUE SEP 17 2013

COZ007>010-172230-
CENTRAL COLORADO RIVER BASIN CO-DEBEQUE TO SILT CORRIDOR CO-GORE AND
ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS CO-GRAND AND BATTLEMENT MESAS
CO-
350 PM MDT TUE SEP 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARFIELD AND
NORTHEASTERN MESA COUNTIES UNTIL 430 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF COLLBRAN...OR 35 MILES SOUTHWEST
OF GLENWOOD SPRINGS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RIFLE...
  SILT...
  NEW CASTLE...

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3949 10731 3924 10794 3939 10806 3967 10754
      3961 10749 3965 10744 3963 10744 3962 10742
      3960 10740 3959 10742 3958 10739

AS
Special weather statement, Sep 17, 4:08 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
408 PM MDT TUE SEP 17 2013

UTZ023-024-172245-
EASTERN UINTA BASIN UT-EASTERN UINTA MOUNTAINS UT-
408 PM MDT TUE SEP 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UINTAH AND SOUTHERN
DAGGETT COUNTIES UNTIL 445 PM MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF VERNAL...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VERNAL...
  MAESER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4082 10942 4064 10920 4034 10968 4047 10985

PF
Special weather statement, Sep 17, 4:22 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
422 PM MDT TUE SEP 17 2013

COZ006-017-172315-
GRAND VALLEY CO-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE CO-
422 PM MDT TUE SEP 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MESA COUNTY UNTIL 515 PM
MDT...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES SOUTHWEST OF FRUITA...OR 26 MILES
SOUTHWEST OF GRAND JUNCTION...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRAND JUNCTION...
  GLADE PARK...
  REDLANDS...
  ORCHARD MESA...
  FRUITVALE...
  CLIFTON...
  WHITEWATER...

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3875 10889 3877 10889 3874 10892 3889 10906
      3920 10856 3903 10833

AS
Special weather statement, Sep 17, 4:23 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
423 PM MDT TUE SEP 17 2013

COZ004-005-172315-
ELKHEAD AND PARK MOUNTAINS CO-UPPER YAMPA RIVER BASIN CO-
423 PM MDT TUE SEP 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROUTT COUNTY UNTIL
515 PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF YAMPA...OR 41 MILES NORTHEAST OF
GLENWOOD SPRINGS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TOPONAS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3991 10689 3992 10691 4005 10704 4031 10663
      4030 10663 4004 10663

PF
Local storm report, Sep 17, 5:06 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
506 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 S BLANDING            37.57N 109.48W
09/17/2013  E1.50 INCH       SAN JUAN           UT   AIRPLANE PILOT

            BLANDING MUNICIPAL AIRPORT.

0440 PM     HAIL             3 S BLANDING            37.58N 109.48W
09/17/2013  E1.00 INCH       SAN JUAN           UT   LAW ENFORCEMENT

            QUARTER SIZED HAIL NEAR BLANDING AIRPORT...PLOWS
            CLEARING HAIL OFF ROAD

&&

EVENT NUMBER GJT1301524
EVENT NUMBER GJT1301525

PF
Local storm report, Sep 17, 5:07 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
507 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HEAVY RAIN       GRAND JUNCTION          39.09N 108.55W
09/17/2013  M0.56 INCH       MESA               CO   PUBLIC

            VIA FACEBOOK... 0.56 INCH RECEIVED IN SPRING VALLEY 28
            RD NORTH OF PATTERSON WITHIN 20 MINUTES

0440 PM     HAIL             4 S BLANDING            37.57N 109.48W
09/17/2013  E1.50 INCH       SAN JUAN           UT   AIRPLANE PILOT

            BLANDING MUNICIPAL AIRPORT.

0440 PM     HAIL             3 S BLANDING            37.58N 109.48W
09/17/2013  E1.00 INCH       SAN JUAN           UT   LAW ENFORCEMENT

            QUARTER SIZED HAIL NEAR BLANDING AIRPORT...PLOWS
            CLEARING HAIL OFF ROAD

&&

EVENT NUMBER GJT1301523 GJT1301524 GJT1301525

PRINGLE

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 1:09 PM MDTSpecial Weather StatementGJTMoffat21 min
Sep 17, 3:16 PM MDTAreal Flood AdvisoryGJTMesa3 hr
Sep 17, 3:50 PM MDTSpecial Weather StatementGJTGarfield40 min
Sep 17, 4:03 PM MDTAreal Flood AdvisoryGJTGarfield, Mesa3 hr
Sep 17, 4:22 PM MDTSpecial Weather StatementGJTMesa53 min
Sep 17, 4:23 PM MDTSpecial Weather StatementGJTRoutt52 min
Sep 17, 4:33 PM MDTSevere Thunderstorm WarningGJTMoffat42 min
Sep 17, 5:22 PM MDTSpecial Weather StatementGJTDolores38 min
Sep 17, 5:34 PM MDTAreal Flood AdvisoryGJTMoffat6 hr
Sep 17, 5:43 PM MDTSevere Thunderstorm WarningGJTMoffat47 min
Sep 17, 5:50 PM MDTSpecial Weather StatementGJTDolores55 min
Sep 17, 3:35 PM MDTSpecial Weather StatementGJTSan Juan40 min
Sep 17, 3:47 PM MDTSevere Thunderstorm WarningGJTSan Juan43 min
Sep 17, 4:08 PM MDTSpecial Weather StatementGJTDaggett37 min
Sep 17, 4:29 PM MDTSevere Thunderstorm WarningGJTSan Juan61 min
Sep 17, 4:35 PM MDTAreal Flood AdvisoryGJTSan Juan9 hr
Sep 17, 5:50 PM MDTSevere Thunderstorm WarningGJTUintah40 min

Nearby

Severe Thunderstorm Warnings in Utah, 2013Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.